MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2514C102E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/30/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the possible proximal type i endoleak from the bifurcate, distal type i endoleak from the right/contra limb, post -implant aneurysm rupture, thrombosis in the left common iliac artery, patient became lethargic two days after the secondary intervention, left leg ischemia that was found three days after the secondary intervention, and stroke that led to patient death four days after the secondary intervention cannot be conclusively determined from the pre-implant 3d recon report and two still angio images provided.Films at index procedure were not available.Additional films during the secondary intervention were not available, and the images returned only showed the proximal portion of the stent graft system; a complete anatomy information and stent graft in-vivo configuration cannot be assessed.The patency of the limbs cannot be assessed.The proximal type i endoleak from the bifurcate may have been due to the severely angulated aortic neck and possible aortic neck dilatation due to disease progression.The pre-implant 3d recon report showed that the aortic neck was ~ 90 deg a-p.The images during the secondary intervention showed that the proximal bifurcate had loss seal with the aortic neck and the aortic neck diameter is currently larger than the bifurcate od.Contrast was seen outside of the stent graft from a possible proximal type i endoleak.The returned images did not show any obvious stent graft ch aracteristics that could explain the left common iliac artery thrombosis.The thrombosis may have been related to the patient's pre-existing condition as the pre-implant 3d recon report showed that there was wide spread of thrombus present in the aneurysm sac.Patient's lost for follow up which delayed the discovery of the events may have also contributed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an 8.1 cm in diameter abdominal aortic aneurysm.At the original implant, the ispi limb of the bifurcate was implanted on the left side and the contra limb was implanted on the right side.Vessel morphology at implant was reported as short (10 mm), severely angulated and 21 mm in diameter aortic neck.The patient did not return for follow up appointments.The patient presented emergently with a ruptured juxtarenal 13cm aneurysm.It was reported that the endurant bifurcated stent graft remained in place at the lowest renal artery, but the aorta at the renal arteries was aneurysmal.The left common iliac artery that was 10mm in diameter at the index procedure and is currently over 30 mm in diameter.The physician emergently extended up the right limb to the sma with an endurant aui stent graft.The patient¿s renal arteries were intentionally covered to seal the aneurysm.Therefore, the patient will require dialysis.There was good proximal seal; however it was noticed that there was a distal type i endoleak in the right iliac.The physician extended the right limb with an endurant 16x16x93 limb to the hypogastric artery.The patient's left common iliac artery thrombosed during the procedure.The physician then performed a right to left femoral to femoral bypass and a thrombectomy.The endoleaks were resolved and the patient¿s blood pressure stabilized.The physician stated that the cause of the events was related to the patient not returning for follow up and the patient¿s anatomy (type ii endoleak and aortic neck dilatation).It was reported that one day post intervention the patient was improving.However, two days later, the patient became lethargic.The patient¿s left leg became ischemic.The physician elected not to intervene due to the patient¿s declining status.It was reported that the patient expired.The physician believed the death may have been caused by a stroke.The physician assessed the stroke leading to patient death was not related to the stent graft or the aneurysm.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6341760
Report Number2953200-2017-00230
Device Sequence Number11165474
Product Code MIH
UDI-Device Identifier00643169232570
UDI-Public00643169232570
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Model NumberETUF2514C102E
Device Catalogue NumberETUF2514C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by Manufacturer01/26/2017
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR